Alert archive / Texas / Special Weather Statements in 2016

Special Weather Statement, NWS Shreveport, LA

August 7, 2016Cass County, Texas

NWS Shreveport, LA issued this special weather statement at Aug 7, 2016, 3:39 PM CDT for Cass County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2016, 3:39 PM CDT (20:39 UTC)
Expired
Aug 7, 2016, 4:30 PM CDT
In force
51 min
Issued by
NWS Shreveport, LA

County Cass County, TX

The radar

The Shreveport radar (KSHV), 84 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 8.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2016-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1165 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2016-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1165 J/kg
Mixed-layer CIN
-139 J/kg
Mixed-layer LCL
1298 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

088 
WWUS84 KSHV 072039
SPSSHV

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
339 PM CDT SUN AUG 7 2016
 
TXZ112-072130-
CASS TX-
339 PM CDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CASS COUNTY UNTIL 430 PM
CDT...

AT 338 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LINDEN...OR 15 MILES WEST OF ATLANTA. THIS STORM WAS NEARLY
STATIONARY.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LINDEN...FAIRVIEW...DOUGLASSVILLE AND RED HILL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3294 9449 3314 9454 3324 9429 3297 9415
TIME...MOT...LOC 2038Z 256DEG 2KT 3308 9444 

$$

20

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Aug 7, 2:45 PM CDT, 54 minutes earlier.

Area forecast discussion, Aug 7, 2:45 PM CDT, 54 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
245 PM CDT SUN AUG 7 2016

.DISCUSSION...
Convection waited a little late to get going today compared to 24
hours ago but starting to see some storms pop now with the aid of
afternoon heating in the cu field across our southern zones and
more associated with mid level influences north of our region. As
hinted to in the morning discussion...upper ridge has shifted
enough south and west into southern Texas that disturbances
rounding the ridge across our northern and eastern zones will have
the capability to produce scattered showers and thunderstorms the
next several afternoons before dissipating during the overnight
hours. Seeing the first of these weaknesses across N Ar attm and
as it propagates sse...it should skirt our northern and eastern
zones before dissipating much later this evening.

The other story is the heat. The good news is we are not seeing
113+ degree heat index values today as has been the case the last
several days across our eastern zones but the cloud cover has
helped to limit the rapid warmup today...at least across much of S
Ar. Being on the out edge of the upper ridge axis may result in
the development of elevated cloud cover overnight which may tend
to limit sfc heating once again on Monday. Models all over the
place on whether or not this will occur and if so...just how
expansive this cloud cover will be. For this reason...we will play
it safe and extend the Heat Advisory areawide through Monday/7 pm.

By mid week...the upper ridge to our south and west does begin to
build back into the region with at the very least a continuation
to the heat and likely advisory criteria if not excessive heat
category for at least a portion of our region. The good news is
this relocation of the upper ridge closer to our region appears to
be temporary as a longwave trough begins to spill into the plains
by the end of the work week. This trough will be accompanied by a
strong cold front which should result in increased rain chances
and cooler temperatures by next weekend. Until then...most of our
region will continue to suffer through the heat with only small
rain chances...more centered across our eastern zones through the
upcoming work week.

Prelims to follow...13.

&&

.PREV DISCUSSION... /issued 118 PM CDT SUN AUG 7 2016/

AVIATION...
For the ArkLaTex, VFR for now, but shwrs/tstms fcst to further
develop over W AR and move down here mid afternoon and diminish
early evening crossing I-20. Tempo groups for TXK/ELD/MON are the
likely first targets with amendments for other terminals as
convection clusters. Gusty winds of most concern as rain cooled
air crashes into the heat. Sfc/low-mid levels are N 5-10 KTS.
Anvils will spread back to the N 15-25 KTS with good heating and
venting all day. Weak front on approach will stall to our N.

24

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  76  96  77  99 /  20  30  20  20
MLU  75  93  76  96 /  40  30  20  30
DEQ  72  94  74  96 /  20  30  20  30
TXK  74  94  75  98 /  30  30  20  30
ELD  74  93  74  95 /  40  30  20  30
TYR  78  99  78 100 /  20  20  20  20
GGG  76  97  77 100 /  20  20  20  20
LFK  75  97  76  99 /  20  20  20  20

&&

.SHV Watches/Warnings/Advisories...
AR...Heat Advisory until 7 PM CDT Monday for ARZ050-051-059>061-
     070>073.

LA...Heat Advisory until 7 PM CDT Monday for LAZ001>006-010>014-
     017>022.

OK...Heat Advisory until 7 PM CDT Monday for OKZ077.

TX...Heat Advisory until 7 PM CDT Monday for TXZ096-097-108>112-
     124>126-136>138-149>153-165>167.

&&

24/13
Hazardous weather outlook, Aug 7, 10:46 AM CDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1046 AM CDT SUN AUG 7 2016

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-081200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1046 AM CDT SUN AUG 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

HOT TEMPERATURES APPROACHING 100 DEGREES...WHEN COMBINED WITH
MODERATE HUMIDITY WILL PRODUCE HEAT INDEX VALUES OF 105 TO 109
DEGREES THIS AFTERNOON WITH A HEAT ADVISORY IN EFFECT. TAKE
PRECAUTIONS WHEN WORKING OR PLAYING OUTDOORS WITH BREAKS IN THE
SHADE...WATER AND IF POSSIBLE...IN AIR CONDITIONING. SOME RELIEF
WILL COME IN THE FORM OF SCATTERED SHOWERS AND THUNDERSTORMS WITH
STRONGER STORMS PRODUCING GUSTY WINDS...HEAVY DOWNPOURS...AND
DANGEROUS CLOUD TO GROUND LIGHTNING. WHEN THUNDER ROARS...GO
INDOORS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SCATTERED AFTERNOON THUNDERSTORMS WILL CONTINUE INTO EARLY THIS
WEEK WITH COVERAGE BECOMING MORE ISOLATED LATER IN THE WEEK. IN
ADDITION...AFTERNOON HEAT INDEX VALUES WILL CONTINUE TO PEAK NEAR
OR ABOVE 105 DEGREES DURING THE AFTERNOON HOURS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS AND STORM SPOTTERS IS NOT ANTICIPATED THROUGH TONIGHT.

13

In the hours before

Special weather statement, Aug 7, 2:30 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
230 PM CDT SUN AUG 7 2016

TXZ097-111-112-072015-
CASS TX-MORRIS TX-BOWIE TX-
230 PM CDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MORRIS...
SOUTHWESTERN BOWIE AND NORTHWESTERN CASS COUNTIES UNTIL 315 PM CDT...

AT 230 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
NAPLES...OR 18 MILES SOUTHWEST OF NEW BOSTON. THIS STORM WAS NEARLY
STATIONARY.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NAPLES...US 259 AND I 30 INTERSECTION...DOUGLASSVILLE...MARIETTA...
BRYANS MILL...SPRING HILL AND RED HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 3335 9479 3334 9479 3334 9478 3332 9475
      3336 9475 3341 9458 3316 9420 3304 9455
      3335 9480
TIME...MOT...LOC 1930Z 169DEG 1KT 3322 9458

20
Special weather statement, Aug 7, 2:50 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
250 PM CDT SUN AUG 7 2016

OKZ077-072045-
MCCURTAIN OK-
250 PM CDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MCCURTAIN COUNTY UNTIL
345 PM CDT...

AT 250 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
OCTAVIA...OR 25 MILES WEST OF MENA. THIS STORM WAS NEARLY STATIONARY.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOUNT HERMAN...PLUNKETVILLE...BATTIEST...WATSON...PICKENS...BETHEL...
SHERWOOD AND SMITHVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3451 9446 3432 9447 3425 9505 3451 9505
TIME...MOT...LOC 1950Z 243DEG 2KT 3446 9467

20
Special weather statement, Aug 7, 3:20 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
320 PM CDT SUN AUG 7 2016

TXZ097-109>112-072115-
TITUS TX-CAMP TX-CASS TX-MORRIS TX-BOWIE TX-
320 PM CDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR MORRIS...EAST CENTRAL CAMP...
SOUTHEASTERN TITUS...SOUTHWESTERN BOWIE AND WESTERN CASS COUNTIES
UNTIL 415 PM CDT...

AT 320 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
OMAHA...OR 15 MILES EAST OF MOUNT PLEASANT...MOVING SOUTH AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DAINGERFIELD...HUGHES SPRINGS...LONE STAR...NAPLES...OMAHA...
COOKVILLE...US 259 AND I 30 INTERSECTION...ROCKY BRANCH...JENKINS...
CASON...MARIETTA AND CENTER POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3335 9483 3335 9478 3334 9479 3333 9478
      3332 9478 3332 9476 3334 9474 3333 9455
      3294 9447 3295 9490
TIME...MOT...LOC 2020Z 004DEG 19KT 3320 9471

20
Special weather statement, Aug 7, 3:39 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
339 PM CDT SUN AUG 7 2016

TXZ112-072130-
CASS TX-
339 PM CDT SUN AUG 7 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CASS COUNTY UNTIL 430 PM
CDT...

AT 338 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LINDEN...OR 15 MILES WEST OF ATLANTA. THIS STORM WAS NEARLY
STATIONARY.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LINDEN...FAIRVIEW...DOUGLASSVILLE AND RED HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3294 9449 3314 9454 3324 9429 3297 9415
TIME...MOT...LOC 2038Z 256DEG 2KT 3308 9444

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 7:51 PM CDTAreal Flood AdvisorySHVAngelina, Nacogdoches, Sabine, San Augustine3 hr
Aug 7, 2:30 PM CDTSpecial Weather StatementSHVCass45 min
Aug 7, 3:20 PM CDTSpecial Weather StatementSHVMorris55 min
Aug 7, 3:47 PM CDTSpecial Weather StatementSHVSabine28 min
Aug 7, 4:21 PM CDTSpecial Weather StatementSHVLittle River39 min
Aug 7, 5:07 PM CDTSpecial Weather StatementSHVSevier53 min
Aug 7, 5:21 PM CDTAreal Flood AdvisorySHVLittle River, Sevier114 min
Aug 7, 2:50 PM CDTSpecial Weather StatementSHVMcCurtain55 min
Aug 7, 3:48 PM CDTSpecial Weather StatementSHVMcCurtain57 min
Aug 7, 4:06 PM CDTAreal Flood AdvisorySHVMcCurtain3 hr

Nearby

Special Weather Statements in Texas, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.